Archived articles by Kenneth A. Ribet

As John Ewing has stressed, it is important to make past literature available in digital form. According to an article in the Notices of the AMS, many publications from the 1970s and 1980s can now be found online. William A. Stein has harvested quite a bit of the literature in number theory and arithmetic geometry. He suggested that I provide links on my web site to articles that I have written.

This page is the result of his suggestion. I have listed the majority of my articles as they appear on MathSciNet. I have added several items (e.g., book reviews and one theater review) that are unknown to MathSciNet. In what follows, the majority of the titles are links to digital versions of articles. The files that the links point to are varied in kind. In some cases, I have simply provided .pdf versions of the TeX files that I prepared before an article was published. The most interesting links are to scanned versions of older articles from journals. Links to JSTOR are followed by the JSTOR logo JSTOR. Although a subscription is required to access these articles (and at least one more), most academic institutions have access to JSTOR and to the archives of major research journals.

  1. Ribet, Kenneth A. Bernoulli numbers and ideal classes, Gazette des Mathématiciens 118, 42--49 (2008)
  2. Agashe, Amod; Ribet, Kenneth A.; Stein, William A. The modular degree, congruence primes and multiplicity one 2011, to appear.
  3. Agashe, Amod; Ribet, Kenneth A.; Stein, William A. The Manin constant, Pure Appl. Math. Q. 2 (2006), no. 2, 617--636.
  4. Ribet, Kenneth A. Partition--A Theater Review, Notices Amer. Math. Soc. 50 (2003), no. 11, 1407--1408.
  5. Baker, Matthew; Ribet, Kenneth A. Galois Theory and Torsion Points on Curves, Journal de Théorie des Nombres de Bordeaux 15 (2003), 11--32.
  6. Ribet, Kenneth A. Modular forms and Diophantine questions. Challenges for the 21st century (Singapore, 2000), 162--182, World Sci. Publishing, River Edge, NJ, 2001.
  7. Ribet, Kenneth A.; Stein, William A. Lectures on Serre's conjectures. Arithmetic algebraic geometry (Park City, UT, 1999), 143--232, IAS/Park City Math. Ser., 9, Amer. Math. Soc., Providence, RI, 2001.
  8. Ribet, Kenneth A. Torsion points on J0(N) and Galois representations. Arithmetic theory of elliptic curves (Cetraro, 1997), 145--166, Lecture Notes in Math., 1716, Springer, Berlin, 1999.
  9. Coleman, Robert; Kaskel, Bruce; Ribet, Kenneth A. Torsion points on X0(N). Automorphic forms, automorphic representations, and arithmetic (Fort Worth, TX, 1996), 27--49, Proc. Sympos. Pure Math., 66, Part 1, Amer. Math. Soc., Providence, RI, 1999.
  10. Ribet, Kenneth A.; Takahashi, Shuzo Parametrizations of elliptic curves by Shimura curves and by classical modular curves. Elliptic curves and modular forms (Washington, DC, 1996). Proc. Nat. Acad. Sci. U.S.A. 94 (1997), no. 21, 11110--11114.
  11. Ribet, Kenneth A. Images of semistable Galois representations. Olga Taussky-Todd: in memoriam. Pacific J. Math. 1997, Special Issue, 277--297.
  12. Ribet, Kenneth A. On the equation a p+2 α b p+c p=0. Acta Arith. 79 (1997), no. 1, 7--16.
  13. Ribet, Kenneth A. Irreducible Galois representations arising from component groups of Jacobians. Elliptic curves, modular forms, & Fermat's last theorem (Hong Kong, 1993), 131--147, Ser. Number Theory, I, Internat. Press, Cambridge, MA, 1995.
  14. Ribet, Kenneth A. Galois representations and modular forms. Bull. Amer. Math. Soc. (N.S.) 32 (1995), no. 4, 375--402.
  15. Ribet, Kenneth A. Fields of definition of abelian varieties with real multiplication. Arithmetic geometry (Tempe, AZ, 1993), 107--118, Contemp. Math., 174, Amer. Math. Soc., Providence, RI, 1994.
  16. Hearst, William R.; Ribet, Kenneth A. Review of Rational points on elliptic curves by Joseph H. Silverman and John T. Tate. Bull. Amer. Math. Soc. (N.S.) 30 (1994), no. 2, 248--252.
  17. Ribet, Kenneth A. Report on mod l representations of Gal(Q-bar/Q). Motives (Seattle, WA, 1991), 639--676, Proc. Sympos. Pure Math., 55, Part 2, Amer. Math. Soc., Providence, RI, 1994.
  18. Ribet, Kenneth A. Abelian varieties over Q and modular forms. Algebra and topology 1992 (Taej\u on), 53--79, Korea Adv. Inst. Sci. Tech., Taej\u on, 1992.
  19. Ribet, Kenneth A. Wiles proves Taniyama's conjecture; Fermat's last theorem follows. Notices Amer. Math. Soc. 40 (1993), no. 6, 575--576.
  20. Ribet, Kenneth A. From the Taniyama-Shimura conjecture to Fermat's last theorem. Ann. Fac. Sci. Toulouse Math. (5) 11 (1990), no. 1, 116--139.
  21. Mazur, B.; Ribet, Kenneth A. Two-dimensional representations in the arithmetic of modular curves. Courbes modulaires et courbes de Shimura (Orsay, 1987/1988). Astérisque No. 196-197 (1991), 6, 215--255 (1992).
  22. Ribet, Kenneth A. Multiplicities of Galois representations in Jacobians of Shimura curves. Festschrift in honor of I. I. Piatetski-Shapiro on the occasion of his sixtieth birthday, Part II (Ramat Aviv, 1989), 221--236, Israel Math. Conf. Proc., 3, Weizmann, Jerusalem, 1990.
  23. Ribet, Kenneth A. Multiplicities of p-finite mod p Galois representations in J0(Np). Bol. Soc. Brasil. Mat. (N.S.) 21 (1991), no. 2, 177--188. (See also the springerlink version.)
  24. Ribet, Kenneth A. Lowering the levels of modular representations without multiplicity one. Internat. Math. Res. Notices 1991, no. 2, 15--19.
  25. Boston, Nigel; Lenstra, Hendrik W., Jr; Ribet, Kenneth A. Quotients of group rings arising from two-dimensional representations. C. R. Acad. Sci. Paris Sér. I Math. 312 (1991), no. 4, 323--328.
  26. Ribet, Kenneth A. Review of Abelian l-adic representations and elliptic curves by J-P. Serre. Bull. Amer. Math. Soc. (N.S.) 22 (1990), no. 1, 214--218.
  27. Ribet, Kenneth A. Bimodules and abelian surfaces. Algebraic number theory, 359--407, Adv. Stud. Pure Math., 17, Academic Press, Boston, MA, 1989.
  28. Ribet, Kenneth A. The old subvariety of J0(pq). Arithmetic algebraic geometry (Texel, 1989), 293--307, Progr. Math., 89, Birkhäuser Boston, Boston, MA, 1991.
  29. Ribet, Kenneth A. On modular representations of {\rm Gal}(\overline Q/ Q) arising from modular forms. Invent. Math. 100 (1990), no. 2, 431--476.
  30. Ribet, Kenneth A. Raising the levels of modular representations. Séminaire de Théorie des Nombres, Paris 1987--88, 259--271, Progr. Math., 81, Birkhäuser Boston, Boston, MA, 1990.
  31. Ribet, Kenneth A. On the component groups and the Shimura subgroup of J0(N). Séminaire de Théorie des Nombres, 1987--1988 (Talence, 1987--1988), Exp. No. 6, 10 pp., Univ. Bordeaux I, Talence, 1988. 11G05 (11F11)
  32. Current cover of book trends in arithmetical algebraic geometry. Proceedings of the AMS-IMS-SIAM joint summer research conference held at Humboldt State University, Arcata, Calif., August 18--24, 1985. Edited by Kenneth A. Ribet. Contemporary Mathematics, 67. American Mathematical Society, Providence, RI, 1987. x+293 pp. ISBN: 0-8218-5070-1
  33. Ribet, Kenneth A. Cohomological realization of a family of 1-motives. J. Number Theory 25 (1987), no. 2, 152--161.
  34. Jacquinot, Olivier; Ribet, Kenneth A. Deficient points on extensions of abelian varieties by Gm. J. Number Theory 25 (1987), no. 2, 133--151.
  35. Ribet, Kenneth A. On l-adic representations attached to modular forms. II. Glasgow Math. J. 27 (1985), 185--194.
  36. Ribet, Kenneth A. Congruence relations between modular forms. Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Warsaw, 1983), 503--514, PWN, Warsaw, 1984. [Thanks to William Stein for scanning this paper.]
  37. JSTOR Ribet, Kenneth A. Hodge classes on certain types of abelian varieties. Amer. J. Math. 105 (1983), no. 2, 523--538.
  38. Ribet, Kenneth A. Mod p Hecke operators and congruences between modular forms. Invent. Math. 71 (1983), no. 1, 193--205.
  39. Ribet, Kenneth A. Generalization of a theorem of Tankeev. Seminar on Number Theory, 1981/1982, Exp. No. 17, 4 pp., Univ. Bordeaux I, Talence, 1982.
  40. Ribet, Kenneth A. Torsion points on abelian varieties in cyclotomic extensions (appendix to an article by N. Katz and S. Lang). Enseign. Math. (2) 27 (1981), no. 3-4, 285--319 (1982).
  41. Papier, Elisabeth; Ribet, Kenneth A. Eisenstein ideals and λ-adic representations J. Fac. Sci. Univ. Tokyo Sect. IA Math. 28 (1981), no. 3, 651--665 (1982).
  42. Ribet, Kenneth A. Division fields of abelian varieties with complex multiplication. Abelian functions and transcendental numbers (Colloq., étole Polytech., Palaiseau, 1979). Mém. Soc. Math. France (N.S.) 1980/81, no. 2, 75--94.
  43. Ribet, Kenneth A. Endomorphism algebras of abelian varieties attached to newforms of weight 2. Seminar on Number Theory, Paris 1979--80, pp. 263--276, Progr. Math., 12, Birkhäuser Boston, Mass., 1981.
  44. Ribet, Kenneth. Sur les variétés abéliennes à multiplications réelles. (French) C. R. Acad. Sci. Paris Sér. A-B 291 (1980), no. 2, A121--A123.
  45. Ribet, Kenneth A. Twists of modular forms and endomorphisms of abelian varieties. Math. Ann. 253 (1980), no. 1, 43--62.
  46. Deligne, Pierre; Ribet, Kenneth A. Values of abelian L-functions at negative integers over totally real fields. Invent. Math. 59 (1980), no. 3, 227--286.
  47. Ribet, Kenneth A. Kummer theory on extensions of abelian varieties by tori. Duke Math. J. 46 (1979), no. 4, 745--761.
  48. Ribet, Kenneth A. Report on p-adic L-functions over totally real fields. Journées Arithmétiques de Luminy (Colloq. Internat. CNRS, Centre Univ. Luminy, Luminy, 1978), pp. 177--192, Astérisque, 61, Soc. Math. France, Paris, 1979.
  49. Ribet, Kenneth Fonctions L p-adiques et théorie d'Iwasawa. (French) [p-adic L-functions and Iwasawa theory] Course notes by Philippe Satgé. Publications Mathématiques d'Orsay 79 [Mathematical Publications of Orsay 79], 1. Université de Paris-Sud, Département de Mathématique, Orsay, 1979. 149 pp. (not consecutively paged).
  50. Ribet, Kenneth A. Sur la recherche des p-extensions non ramifiées de Q(mup). Groupe d'étude d'Algèbre (Marie-Paule Malliavin), 1re année (1975/76), Exp. No. 2, 3 pp., Secrétariat Math., Paris, 1978.
  51. Ribet, Kenneth A. p-adic L-functions attached to characters of p-power order. Séminaire Delange-Pisot-Poitou, 19e année: 1977/78, Théorie des nombres, Fasc. 1, Exp. No. 9, 8 pp., Secrétariat Math., Paris, 1978.
  52. JSTOR Ribet, Kenneth A. Galois action on division points of Abelian varieties with real multiplications. Amer. J. Math. 98 (1976), no. 3, 751--804.
  53. Ribet, Kenneth A. Galois representations attached to eigenforms with Nebentypus. Modular functions of one variable, V (Proc. Second Internat. Conf., Univ. Bonn, Bonn, 1976), pp. 17--51. Lecture Notes in Math., Vol. 601, Springer, Berlin, 1977.
  54. Ribet, Kenneth A. Dividing rational points on Abelian varieties of CM-type. Compositio Math. 33 (1976), no. 1, 69--74.
  55. Ribet, Kenneth A. p-adic interpolation via Hilbert modular forms. Algebraic geometry (Proc. Sympos. Pure Math., Vol. 29, Humboldt State Univ., Arcata, Calif., 1974), pp. 581--592. Amer. Math. Soc., Providence, R. I., 1975.
  56. Ribet, Kenneth A. A modular construction of unramified p-extensions of Q(mup). Invent. Math. 34 (1976), no. 3, 151--162.
  57. Ribet, Kenneth A. On l-adic representations attached to modular forms. Invent. Math. 28 (1975), 245--275.
  58. JSTOR Ribet, Kenneth A. Endomorphisms of semi-stable abelian varieties over number fields. Ann. Math. (2) 101 (1975), 555--562.
  59. Diamond, Fred; Ribet, Kenneth A. l-adic modular deformations and Wiles's "main conjecture". Modular forms and Fermat's last theorem (Boston, MA, 1995), 357--371, Springer, New York, 1997.
  60. Ribet, Kenneth A. Component groups of elliptic curves, a letter written to J.-F. Mestre in 1987.

Valid HTML 4.01!